Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Aug 7, 2012, 4:04 PM EDT for Jeff Davis County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2012, 4:04 PM EDT (20:04 UTC)
- Expired
- Aug 7, 2012, 4:45 PM EDT
- In force
- 41 min
- Issued by
- NWS Jacksonville, FL
County Jeff Davis County, GA
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.1 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 355 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 859 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
988
WWUS82 KJAX 072004
SPSJAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
404 PM EDT TUE AUG 7 2012
GAZ132>135-072045-
APPLING-BACON-COFFEE-JEFF DAVIS-
404 PM EDT TUE AUG 7 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR JEFF DAVIS...
NORTHWESTERN APPLING...EXTREME NORTHWESTERN BACON AND NORTHERN COFFEE
COUNTIES FOR STRONG WINDS VALID UNTIL 445 PM EDT...
AT 404 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 2 MILES SOUTHEAST OF SNIPESVILLE...OR 12 MILES
SOUTHWEST OF HAZLEHURST...MOVING NORTHEAST AT 30 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WEST GREEN...
SNIPESVILLE...PRIDGEN...DENTON...BROXTON...HAZLEHURST...PINE GROVE...
GRAHAM AND PLANT HATCH THROUGH 445 PM EDT. GUSTY WINDS OF 45 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3194 8231 3155 8271 3166 8302 3167 8300
3177 8300 3179 8299 3179 8287 3186 8278
3191 8269 3193 8268 3192 8264 3197 8254
3195 8250 3198 8249
TIME...MOT...LOC 2004Z 225DEG 25KT 3174 8273
$$
STRUBLEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 1:36 PM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Aug 7, 1:36 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 136 PM EDT TUE AUG 7 2012 .SHORT TERM /TONIGHT THROUGH WEDNESDAY/... SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ON THE EAST SIDE OF A DECAYING TROPICAL WAVE...WITH ACTIVITY BEGINNING TO FIRE CLOSE TO THE ATLANTIC SEABREEZE FRONT. CONVECTION WILL CONTINUE TO DEVELOP THIS AFTN...AND WILL CONTINUE WITH NUMEROUS TO WIDESPREAD POPS FOR MOST AREAS INTO THE EARLY EVENING. BY LATER IN THE EVENING INTO THE OVERNIGHT...ACTIVITY WILL DIMINISH FOR MOST OF NE FL. FURTHER NORTH...AN APPROACHING TROUGH WILL KEEP AT LEAST SOME CHANCE OF PRECIP THROUGH THE NIGHT...AND WILL KEEP POPS SCATTERED FOR THE NORTHERN PORTIONS OF SE GA. LOW TEMPERATURES IN THE LOWER TO MID 70S WILL PREVAIL. FOR WEDNESDAY...SCATTERED SHOWERS/TSTMS NEAR THE TROUGH ACROSS SE GA IN THE MORNING WILL BUILD SOUTH IN THE AFTN AS THE TROUGH INTERACTS WITH SEABREEZE/SMALLER SCALE BOUNDARIES. WILL USE NUMEROUS POPS AREA WIDE WEDNESDAY AFTN...WITH HEAVY RAIN AND GUSTY WINDS POSSIBLE IN THE STRONGER STORMS. HIGHS IN THE UPPER 80S TO LOWER 90S WILL PREVAIL. .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... HIGH PRESSURE WILL BE OVER THE WESTERN ATLANTIC THROUGH THE WEEKEND...AS A SERIES OF LOW PRESSURE TROUGHS SLIDE ACROSS THE SOUTHEASTERN UNITED STATES. THIS WILL RESULT IN A MOIST SOUTH AND SOUTHWESTERLY FLOW...AND CONTINUED MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. INTO NEXT WEEK...HIGH PRESSURE IS FORECAST TO BUILD ACROSS THE SOUTHEASTERN UNITED STATES. WHILE EARLY NEXT WEEK IS NOT EXPECTED TO BE AS UNSETTLED AND MOIST...AFTERNOON CONVECTION WILL STILL BE POSSIBLE DURING THE HEAT OF THE DAY. HAVE TRENDED TOWARD THE MEX GUIDANCE FOR THE TEMPERATURE FORECAST. && .AVIATION... SCATTERED TO NUMEROUS SHOWERS AND STORMS CAN BE EXPECTED THIS AFTERNOON INTO EARLY EVENING...AS A MOIST AND UNSTABLE AIRMASS IS IN PLACE ACROSS THE REGION...AND A WEAK TROUGH EXISTS JUST NORTH OF THE REGION. CONVECTION IS EXPECTED TO DISSIPATE SHORTLY AFTER SUNSET...WITH PREVAILING VFR CONDITIONS FOR THE OVERNIGHT INTO EARLY MORNING PERIOD. THE EXCEPTION TO THIS WOULD BE LIGHT FOG AT VQQ EARLY WEDNESDAY MORNING. && .MARINE... S TO SW FLOW AT 10-15 KNOTS WITH SEAS OF 2 TO 4 FEET THROUGH THE WEEKEND WILL PREVAIL...WITH POSSIBLE NOCTURNAL SURGES 15-20 KNOTS AT NIGHT OFFSHORE. RIP CURRENTS: LOW RISK THROUGH WEDNESDAY. && .FIRE WEATHER... A MOIST SOUTH AND SOUTHWEST FLOW WILL CONTINUE ACROSS THE REGION THIS WEEK...WITH HIGH PRESSURE OVER THE WESTERN ATLANTIC AND A SERIES OF TROUGHS AFFECTING THE SOUTHEASTERN UNITED STATES. THE RESULT OVER NORTHEAST FLORIDA AND SOUTHEAST GEORGIA WILL BE MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...AND RELATIVE HUMIDITY VALUES ABOVE CRITICAL LEVELS. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 88 72 92 / 60 70 40 40 SSI 77 88 76 89 / 50 60 40 50 JAX 73 90 73 92 / 50 60 40 50 SGJ 75 90 74 90 / 50 60 30 40 GNV 72 90 73 91 / 50 60 30 50 OCF 72 90 72 92 / 50 60 30 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && ALLEN/STRUBLE/CHASE
Hazardous weather outlook, Aug 7, 4:22 AM EDT, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 422 AM EDT TUE AUG 7 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-081000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 422 AM EDT TUE AUG 7 2012 ...NUMEROUS STORMS ACROSS THE AREA MAINLY IN THE AFTERNOON... THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... A MOIST AND UNSTABLE SOUTHERLY FLOW WILL LEAD TO NUMEROUS STORMS TODAY. THE ACTIVITY WILL BEGIN DURING THE LATE MORNING AND CONTINUE INTO THE EARLY EVENING. THE STRONGER STORMS WILL BE CAPABLE OF FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY RAIN OF OVER 2 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY. THE MAIN CONCERNS WILL BE GUSTY WINDS...FREQUENT LIGHTNING STRIKES...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. PP
In the hours before
Local storm report, Aug 7, 3:12 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
312 PM EDT TUE AUG 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM LIGHTNING RIVERSIDE 30.31N 81.68W
08/07/2012 DUVAL FL EMERGENCY MNGR
LIGHTNING CAUSED A STRUCTURE FIRE TO A 2 STORY RESIDENCE
AT THE 3600 BLOCK OF RICHMOND STREET.
&&
ARSLocal storm report, Aug 7, 3:18 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
318 PM EDT TUE AUG 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM TSTM WND GST 5 N ORANGE PARK 30.24N 81.69W
08/07/2012 M43 MPH DUVAL FL AWOS
NAS JAX MEASURED A GUST TO 43 MPH.
&&
ARSSpecial weather statement, Aug 7, 3:23 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
323 PM EDT TUE AUG 7 2012
FLZ024-025-GAZ166-072015-
COASTAL CAMDEN-DUVAL-NASSAU-
323 PM EDT TUE AUG 7 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
CAMDEN...NORTHEASTERN DUVAL AND EASTERN NASSAU COUNTIES FOR STRONG
WINDS AND SMALL HAIL VALID UNTIL 415 PM EDT...
AT 323 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES NORTHEAST OF OCEANWAY...OR 8
MILES EAST OF JACKSONVILLE INTERNATIONAL AIRPORT...MOVING NORTHEAST
AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
OCEANWAY...YULEE...AMELIA CITY...FERNANDINA BEACH...ST. MARYS...KINGS
BAY BASE AND DUNGENESS THROUGH 415 PM EDT. HAIL UP TO THREE QUARTER
INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING
OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3060 8144 3052 8142 3051 8144 3050 8142
3039 8152 3048 8170 3081 8152 3077 8145
3072 8144 3070 8142 3068 8142
TIME...MOT...LOC 1923Z 211DEG 12KT 3051 8156
SHASHYSpecial weather statement, Aug 7, 3:37 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
337 PM EDT TUE AUG 7 2012
GAZ132-072015-
COFFEE-
337 PM EDT TUE AUG 7 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR COFFEE COUNTY
FOR STRONG WINDS VALID UNTIL 415 PM EDT...
AT 337 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 11 MILES SOUTH OF DOUGLAS...OR 5 MILES
NORTHWEST OF PEARSON...MOVING NORTH AT 25 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DOUGLAS...AMBROSE AND
BROXTON THROUGH 415 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3148 8313 3149 8311 3155 8307 3161 8306
3169 8299 3149 8259 3147 8260 3147 8263
3140 8263 3136 8265 3136 8282 3141 8285
3140 8293 3142 8296 3142 8314
TIME...MOT...LOC 1937Z 194DEG 22KT 3138 8290
STRUBLESpecial weather statement, Aug 7, 3:44 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
344 PM EDT TUE AUG 7 2012
GAZ135-072030-
APPLING-
344 PM EDT TUE AUG 7 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
APPLING COUNTY FOR STRONG WINDS VALID UNTIL 430 PM EDT...
AT 344 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES NORTH OF SURRENCY...MOVING
NORTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND SURRENCY THROUGH 430 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN
BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3191 8222 3191 8213 3189 8212 3190 8211
3187 8210 3184 8206 3182 8209 3181 8209
3169 8221 3180 8238 3194 8228
TIME...MOT...LOC 1944Z 217DEG 12KT 3182 8223
STRUBLESpecial weather statement, Aug 7, 4:04 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
404 PM EDT TUE AUG 7 2012
GAZ132>135-072045-
APPLING-BACON-COFFEE-JEFF DAVIS-
404 PM EDT TUE AUG 7 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR JEFF DAVIS...
NORTHWESTERN APPLING...EXTREME NORTHWESTERN BACON AND NORTHERN COFFEE
COUNTIES FOR STRONG WINDS VALID UNTIL 445 PM EDT...
AT 404 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 2 MILES SOUTHEAST OF SNIPESVILLE...OR 12 MILES
SOUTHWEST OF HAZLEHURST...MOVING NORTHEAST AT 30 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WEST GREEN...
SNIPESVILLE...PRIDGEN...DENTON...BROXTON...HAZLEHURST...PINE GROVE...
GRAHAM AND PLANT HATCH THROUGH 445 PM EDT. GUSTY WINDS OF 45 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3194 8231 3155 8271 3166 8302 3167 8300
3177 8300 3179 8299 3179 8287 3186 8278
3191 8269 3193 8268 3192 8264 3197 8254
3195 8250 3198 8249
TIME...MOT...LOC 2004Z 225DEG 25KT 3174 8273
STRUBLEThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 3:23 PM EDT | Special Weather Statement | JAX | Nassau | 52 min |
| Aug 7, 3:24 PM EDT | Special Marine Warning | JAX | 2 hr | |
| Aug 7, 4:57 PM EDT | Special Weather Statement | JAX | Marion | 48 min |
| Aug 7, 5:46 PM EDT | Special Weather Statement | JAX | Marion | 44 min |
| Aug 7, 6:10 PM EDT | Special Weather Statement | JAX | Bradford | 35 min |
| Aug 7, 6:12 PM EDT | Special Weather Statement | JAX | Putnam | 48 min |
| Aug 7, 6:47 PM EDT | Special Weather Statement | JAX | Putnam | 33 min |
| Aug 7, 7:06 PM EDT | Special Weather Statement | JAX | Marion | 29 min |
| Aug 7, 1:54 PM EDT | Areal Flood Advisory | JAX | Clinch, Echols | 81 min |
| Aug 7, 3:02 PM EDT | Special Weather Statement | JAX | Atkinson | 43 min |
| Aug 7, 3:15 PM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Clinch | 45 min |
| Aug 7, 3:37 PM EDT | Special Weather Statement | JAX | Coffee | 38 min |
| Aug 7, 3:44 PM EDT | Special Weather Statement | JAX | Appling | 46 min |
| Aug 7, 3:56 PM EDT | Areal Flood Advisory | JAX | Atkinson, Coffee | 2 hr |
| Aug 7, 3:59 PM EDT | Severe Thunderstorm Warning | JAX | Appling | 21 min |
| Aug 7, 4:46 PM EDT | Areal Flood Advisory | JAX | Jeff Davis | 119 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.